Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 9, 2009, 10:24 AM CDT for Bell County, Texas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2009, 10:24 AM CDT (15:24 UTC)
- Expired
- Oct 9, 2009, 12:09 PM CDT
- In force
- 105 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 34 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -237 m²/s²
- 0-3 km storm-relative helicity
- -855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 091524
FFWFWD
TXC027-091730-
/O.NEW.KFWD.FF.W.0085.091009T1524Z-091009T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 AM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 PM CDT
* AT 1024 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED AN AREA OF HEAVY RAIN OVER THE COUNTY...MOVING EAST AT 5
MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1230 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...MORGANS POINT RESORT...LITTLE RIVER-ACADEMY...TEMPLE...
ROGERS AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3088 9762 3091 9784 3105 9791 3133 9743
3125 9735 3128 9727 3100 9708 3095 9716
3091 9726 3077 9731
$$
82/JLD1 follow-up statement
000
WGUS74 KFWD 091709
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1209 PM CDT FRI OCT 9 2009
TXC027-091715-
/O.CAN.KFWD.FF.W.0085.000000T0000Z-091009T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
1209 PM CDT FRI OCT 9 2009
...THE FLASH FLOOD WARNING FOR BELL COUNTY IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. CALLS TO LOCAL
LAW ENFORCEMENT CONFIRM THAT NO ROADWAYS WERE FLOODED...THEREFORE
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
NUISANCE FLOODING OF LOW LYING AREAS...ESPECIALLY ALONG CREEKS AND
DITCHES...MAY CONTINUE THROUGH THE AFTERNOON HOURS AND RESIDENTS ARE
URGED TO AVOID FLOODED AREAS.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3088 9762 3091 9784 3105 9791 3133 9743
3125 9735 3128 9727 3100 9708 3095 9716
3091 9726 3077 9731
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 7:01 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 9, 7:01 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 701 AM CDT FRI OCT 9 2009 .AVIATION... FOR THE 12Z TAFS...NUMEROUS RAIN SHOWER ACTIVITY WILL CONTINUE OVER TAF SITES THRU MUCH OF THE MORNING HOURS. GREATEST UNCERTAINTY IN THE FORECAST IS WHAT THE CIGS WILL DO AFTER RAIN SHOWER ACTIVITY HAS ENDED. MVFR CIGS LOOK LIKELY WHILE RAIN SHOWER ACTIVITY PERSISTS...AND AFTER THAT...LOW END VFR CIGS ARE INDICATED IN NAM/GFS FORECAST SOUNDING. UPSTREAM OBSERVATIONS INDICATE STRATUS CONTINUES WELL INTO OK EARLY THIS MORNING...BUT IT IS UNCERTAIN HOW DAYTIME HEATING WILL AFFECT THIS. FOR NOW HAVE GONE WITH THE OPTIMISTIC FORECAST SOUNDINGS...BUT IF UPSTREAM CIGS DO NOT LIFT WITH DAYTIME HEATING MVFR STRATUS MAY HAVE TO BE CONTINUED THROUGHOUT THE DAY. OTHERWISE WOULD EXPECT CIGS TO CLEAR OUT AROUND SUNSET AS DRIER CANADIAN AIRMASS FILTERS SOUTH INTO NORTH TX. TODAY...MVFR CIGS...WIDESPREAD RAIN SHOWER ACTIVITY THRU THE MORNING HRS. TONIGHT...VFR...EXPECTING STRATUS DECK TO DISSIPATE AFTER SUNSET. SATURDAY...VFR. CAVANAUGH && .UPDATE... UPDATE COMING OUT TO TWEAK TEMPERATURES...AND ALSO ADJUST QPF TO MATCH THE LINE BETTER. 84 && .PREV DISCUSSION... 315 AM LITTLE CHANGE TO TODAY/S SYSTEM TIMING...WITH PRECIP LIKELY OUT OF CWA BY 7 PM. WILL CONTINUE FLASH FLOOD WATCH...AS 35-45 MPH LLJ STILL FEEDING MOISTURE INTO THE STORMS. BY MID MORNING WE SHOULD BE ABLE TO TRIM THE BACK EDGE OF THE WATCH AS THE SYSTEM PROGRESSES SOUTHEAST. HAD GONE BELOW MOS YESTERDAY FOR TEMPERATURES FRIDAY AND SATURDAY...BUT THIS MODEL RUN SEEMS TO BE COOL ENOUGH FOR DAY ONE AND TWO. BY SUNDAY MOS SEEMS TOO WARM AGAIN...WITH ANOTHER COLD SHOT OF AIR EXPECTED AND A WAVE APPROACHING THAT SHOULD INCREASE CLOUDS. WENT COOLER...WITH 50S NORTHWEST TO 70S SOUTHEAST. HAVE INCREASED POPS FOR SUNDAY EVENING THROUGH TUESDAY MORNING AS MODELS SEEM TO AGREE ON A WAVE MOVING OVER THE FRONT PROVIDING ISENTROPIC LIFT AND RAINFALL. AFTER TUESDAY...MODELS DIVERGE BUT BOTH GFS AND ECMWF CONTINUE AN UNSETTLED PATTERN. HAVE LOW CONFIDENCE...AND HAVE TRENDED NEXT WEEK TEMPS/POPS TO A SORT OF MIDDLE GROUND BETWEEN THE TWO...AND HAVE INDICATED LOW POPS AS WELL. ECMWF BRINGS ANOTHER STRONG COLD FRONT ACROSS THE AREA NEXT FRIDAY...BUT GFS HOLDS IT BACK UNTIL SATURDAY AND THE TIMING WILL HAVE A DRAMATIC EFFECT ON FRIDAY/S HIGHS AND SATURDAY/S LOWS. AT THIS TIME I WENT WITH THE FASTER FROPA...BUT AGAIN...LOW CONFIDENCE. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 47 69 49 63 / 50 0 5 5 10 WACO, TX 65 50 72 53 67 / 60 10 5 5 10 PARIS, TX 61 43 68 46 67 / 70 10 5 5 10 DENTON, TX 62 45 69 48 62 / 40 0 5 5 10 MCKINNEY, TX 62 44 68 47 64 / 60 0 5 5 10 DALLAS, TX 63 48 69 50 64 / 60 0 5 5 10 TERRELL, TX 66 48 69 52 66 / 70 5 5 5 10 CORSICANA, TX 65 50 71 51 68 / 80 10 5 5 10 TEMPLE, TX 66 50 72 53 69 / 70 10 5 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ091>095-101>107- 116>123-129>135-141>146-156-157-159. &&
Hazardous weather outlook, Oct 9, 6:05 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 605 AM CDT FRI OCT 9 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 605 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE THROUGH NORTH TEXAS DURING THE DAY TODAY. THIS BROAD AREA OF PRECIPITATION WILL CONTINUE TO BRING RAINFALL TO ALREADY SATURATED GROUNDS ACROSS THE OUTLOOK AREA...THEREFORE THE FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTH TEXAS. SOME OF THE EMBEDDED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...BUT IN GENERAL SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. PRECIPITATION IS EXPECTED TO END ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST BY LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 9, 5:34 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 AM CDT FRI OCT 9 2009
TXZ162-175-091130-
LEON TX-ROBERTSON TX-
534 AM CDT FRI OCT 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
LEON COUNTY
ROBERTSON COUNTY
AT 534 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES EAST OF MARLIN...MOVING SOUTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BREMOND...BUFFALO...
CALVERT...CENTERVILLE...FRANKLIN AND HEARNE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3111 9683 3159 9587 3163 9579 3161 9576
3157 9574 3154 9576 3134 9565 3129 9567
3127 9571 3116 9573 3114 9577 3110 9577
3109 9598 3097 9626 3090 9637 3074 9646
3070 9658
TIME...MOT...LOC 1034Z 327DEG 27KT 3126 9666
CAVANAUGHLocal storm report, Oct 9, 5:46 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLOOD TRENTON 33.43N 96.35W
10/09/2009 FANNIN TX LAW ENFORCEMENT
FLOODING OF CITY STREETS IN TRENTON REPORTED.Local storm report, Oct 9, 8:38 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 2 W LORENA 31.38N 97.25W
10/09/2009 MCLENNAN TX PUBLIC
LARGE GRILL MOVED. WIND TURBIN OFF ROOF OF HOME. MANGLED
AND UPROOTED LARGE TREES.Local storm report, Oct 9, 8:52 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
852 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD DALLAS 32.77N 96.78W
10/09/2009 DALLAS TX COUNTY OFFICIAL
PARK CENTRAL AND I-635 CLOSED DUE TO HIGH WATER.Local storm report, Oct 9, 9:02 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLOOD 3 SSW NORTHLAKE 33.03N 97.28W
10/09/2009 DENTON TX LAW ENFORCEMENT
HIGHWAY 114 CLOSED NEAR TEXAS MOTOR SPEEDWAY DUE TO HIGH
WATERLocal storm report, Oct 9, 10:01 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD GARLAND 32.92N 96.63W
10/09/2009 DALLAS TX EMERGENCY MNGR
CAMPBELL/BLACKBURN ROAD CLOSED BETWEEN BRAND AND N.
GARLAND ROAD DUE TO HIGH WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:13 PM CDT | Special Weather Statement | FWD | Stephens, Young | 32 min |
| Oct 8, 10:30 PM CDT | Special Weather Statement | FWD | Jack, Palo Pinto | 30 min |
| Oct 8, 11:10 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Oct 8, 11:57 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Oct 9, 3:05 AM CDT | Areal Flood Advisory | FWD | Denton | 85 min |
| Oct 9, 3:22 AM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 113 min |
| Oct 9, 3:36 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Oct 9, 3:41 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Oct 9, 3:56 AM CDT | River Flood Warning | FWD | Dallas | 7 hr |
| Oct 9, 4:05 AM CDT | Special Weather Statement | FWD | Ellis, Navarro | 25 min |
| Oct 9, 4:11 AM CDT | River Flood Warning | FWD | Denton | 16 hr |
| Oct 9, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 33 min |
| Oct 9, 4:22 AM CDT | Special Weather Statement | FWD | Bell, McLennan | 23 min |
| Oct 9, 4:29 AM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| Oct 9, 4:43 AM CDT | Special Weather Statement | FWD | Henderson, Kaufman, Rains, Van Zandt | 92 min |
| Oct 9, 4:49 AM CDT | Special Weather Statement | FWD | Ellis, Hill, Navarro | 26 min |
| Oct 9, 4:55 AM CDT | Special Weather Statement | FWD | Falls, Limestone | 35 min |
| Oct 9, 5:16 AM CDT | Special Weather Statement | FWD | Milam | 59 min |
| Oct 9, 5:17 AM CDT | Areal Flood Advisory | FWD | Hill | 118 min |
| Oct 9, 5:25 AM CDT | River Flood Warning | FWD | Collin | 34 hr |
| Oct 9, 5:26 AM CDT | Special Weather Statement | FWD | Anderson, Freestone | 64 min |
| Oct 9, 5:34 AM CDT | Special Weather Statement | FWD | Leon, Robertson | 56 min |
| Oct 9, 6:07 AM CDT | River Flood Warning | FWD | Dallas | 51 hr |
| Oct 9, 6:15 AM CDT | River Flood Warning | FWD | Hunt | 33 hr |
| Oct 9, 8:29 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 35 hr |
| Oct 9, 8:56 AM CDT | River Flood Warning | FWD | Collin | 25 hr |
| Oct 9, 9:53 AM CDT | River Flood Warning | FWD | Delta, Lamar | 3 hr |
| Oct 9, 9:53 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 11 hr |
| Oct 9, 10:08 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, McLennan | 2 hr |
| Oct 9, 10:16 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Oct 9, 10:30 AM CDT | Areal Flood Advisory | FWD | Hopkins, Rains, Van Zandt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.